Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2014  |  Volume : 5  |  Issue : 3  |  Page : 211--213

Netilmicin-induced carpopedal spasm


Roja Y Ramani1, Benu Panigrahy2, Bandana Rath1 
1 Department of Pharmacology, Maharaja Krishna Chandra Gajapati Medical College and Hospital, Berhampur, Odisha, India
2 Department of Urology, Maharaja Krishna Chandra Gajapati Medical College and Hospital, Berhampur, Odisha, India

Correspondence Address:
Roja Y Ramani
Department of Pharmacology, Maharaja Krishna Chandra Gajapati Medical College, Berhampur, Orrisa - 760 004
India

Aminoglycoside-induced nephrotoxicity is not uncommon. Netilmicin being a member of gentamicin family has the advantage of being relatively free from ototoxicity and nephrotoxicity and is also prescribed for gentamicin resistant cases. In spite of these benefits with netilmicin, occasional development of symptomatic hypomagnesemia, hypocalcemia, and hypokalemia due to renal electrolyte wasting cannot be ruled out. Here we describe two cases of carpopedal spasm due to hypocalcemia following use of netilmicin.


How to cite this article:
Ramani RY, Panigrahy B, Rath B. Netilmicin-induced carpopedal spasm.J Pharmacol Pharmacother 2014;5:211-213


How to cite this URL:
Ramani RY, Panigrahy B, Rath B. Netilmicin-induced carpopedal spasm. J Pharmacol Pharmacother [serial online] 2014 [cited 2019 Dec 6 ];5:211-213
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2014;volume=5;issue=3;spage=211;epage=213;aulast=Ramani;type=0